MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10373772
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: pcvc-percutaneous central venous catheter.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.
 
Event or Problem Description
It was reported that during infusion tpn/intralipids via pcvc (percutaneous central venous catheter) with the t-connector and iv tubing; the rn observed leaking.The rn stated the leak occurred¿ from the t-connector at the junction between where it screws on and the thin part of the tubing starts¿.Due to a potential compromise in sterility of the central catheter the decision was made by the covering neonatologist to discontinue the pcvc.Upon examination of the t-connector after removal, it was noted to be stiff and less pliable than unused product.
 
Event or Problem Description
It was reported that during an infusion tpn/intralipids via pcvc (percutaneous central venous catheter) with the t-connector and iv tubing; the rn observed leaking due to a crack.The rn stated the leak occurred¿ from the t-connector at the junction between where it screws on and the thin part of the tubing starts¿.The line was in use for 6/20/19-8/29/19.When the rn attempted to be removed because of the risk of infection from the crack in the extension set, the pcvc catheter broke and the patient had to go to interventional radiology for the removal of the remainder of the line.The infant also required a new line to be placed at a later date.It was later reported upon examination of the t-connector after removal, it was noted to be stiff and less pliable than unused product.The event occurred in nicu.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9178778
Report Number9616066-2019-02786
Device Sequence Number16798066
Product Code FPA
UDI-Device Identifier10885403234194
UDI-Public10885403234194
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10373772
Device Catalogue Number10373772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100; PRI TUBING,TD UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;